Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 19, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 24, 2008, 2:24 PM EDT for 5 counties in Florida. It took effect at Mar 25, 2008, 11:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2008, 2:24 PM EDT (18:24 UTC)
- In effect from
- Mar 25, 2008, 11:00 AM EDT
- Expired
- Mar 25, 2008, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 608 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 241824 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 224 PM EDT MON MAR 24 2008 FLZ041-044>046-053-144-251200- /O.UPG.KMLB.FW.A.0017.080325T1600Z-080326T0000Z/ /O.NEW.KMLB.FW.W.0019.080325T1600Z-080326T0000Z/ /O.CON.KMLB.FW.W.0018.000000T0000Z-080325T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 224 PM EDT MON MAR 24 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM TUESDAY. THE FIRE WEATHER WATCH FOR TUESDAY IS NO LONGER IN EFFECT. DRY AIR IS EXPECTED TO REMAIN IN PLACE OVER INTERIOR SECTIONS OF EAST CENTRAL FLORIDA...WITH CRITICAL DURATIONS OF RH VALUES BELOW 35% ANTICIPATED TUESDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ FLZ141-250000- /O.CON.KMLB.FW.W.0018.000000T0000Z-080325T0000Z/ COASTAL VOLUSIA- 224 PM EDT MON MAR 24 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
1 follow-up statement
000 WWUS82 KMLB 250939 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 539 AM EDT TUE MAR 25 2008 FLZ041-044>046-053-144-252145- /O.EXT.KMLB.FW.W.0019.080325T1500Z-080326T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 539 AM EDT TUE MAR 25 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT THIS EVENING. DRY AIR WILL TO REMAIN IN PLACE OVER INTERIOR SECTIONS OF EAST CENTRAL FLORIDA...DESPITE THE FACT THAT SURFACE AND TRANSPORT WINDS ARE EXPECTED TO VEER TO THE NORTHEAST. RELATIVE HUMIDITIES WILL FALL BELOW 35% BEFORE NOON TODAY AND REMAIN BELOW CRITICAL THRESHOLDS INTO THE EARLY EVENING HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ BRAGAW
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 24, 10:36 AM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Mar 24, 10:36 AM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1036 AM EDT MON MAR 24 2008
.DISCUSSION...
MID TO UPPER LEVEL CLOUD DECK CURRENTLY OVER THE AREA WILL PUSH
OFF TO TO THE EAST AND ALLOW FOR SOME MORE SUNSHINE LATER THIS
AFTERNOON. PRESSURE GRADIENT IS STRENGTHENING OVER THE REGION WITH
CURRENT OBSERVATIONS SHOWING NORTH TO NORTHWEST WINDS ALREADY
REACHING 10 TO 15 MPH WITH SOME HIGHER GUSTS. WINDS WILL CONTINUE
TO INCREASE DURING THE DAY TO AROUND 15 TO 20 MPH THIS AFTERNOON
WHICH WILL CREATE BREEZY CONDITIONS ACROSS THE CWA. WILL REMOVE
SLIGHT CHANCE FOR SHOWERS OVER SOUTHERN AREAS AS DRIER AIR WILL
CONTINUE TO WORK IN FROM THE NORTH AND LIFT WILL BE LIMITED WITH
FRONTAL BOUNDARY FURTHER TO THE SOUTH.
&&
.AVIATION...
MOST MVFR/IFR STRATUS THAT FORMED LAST NIGHT HAS ALREADY SCATTERED
OUT. VFR CONDITIONS ARE EXPECTED TODAY WITH SOME MID/HIGH LEVEL
CEILINGS. WINDS WILL BE BREEZY THIS AFTERNOON OUT OF THE NORTHWEST
AROUND 15 TO 20 MPH.
&&
.MARINE...
LATEST BUOY OBS SHOWING WINDS HAVE REACHED SCA CRITERIA THIS
MORNING. SCA CONDITIONS WILL CONTINUE FOR THE ENTIRE COASTAL
WATERS AREA AS WINDS AND SEAS CONTINUE TO INCREASE THIS
AFTERNOON.
&&
.FIRE WEATHER...
DRIER AIR QUICKLY WORKING ITS WAY INTO NORTHERN AREAS OF THE CWA
THIS MORNING. DEWPOINTS OVER THE FAR NORTHEAST HAVE ALREADY
CRASHED TO THE MID 30S. RED FLAG WARNING STILL EXISTS FOR VOLUSIA
AND NORTHEASTERN INTERIOR COUNTIES. WINDS WILL BE BREEZY THIS
AFTERNOON OUT OF THE NORTHWEST AROUND 15 TO 20 MPH.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 8 PM EDT THIS EVENING FOR COASTAL VOLUSIA-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
SOUTHERN LAKE.
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT TUESDAY FOR COASTAL WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR COASTAL WATERS
FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
WEITLICHHazardous weather outlook, Mar 24, 10:48 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1048 AM EDT MON MAR 24 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-242130- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1048 AM EDT MON MAR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...EXCESSIVE COLD IMPACT... MINIMUM TEMPERATURES TONIGHT WILL BE QUITE COLD FOR LATE MARCH...WITH READINGS IN THE UPPER 30S EXPECTED IN NORTHERN INTERIOR SECTIONS AND LOWER TO MID 40S ELSEWHERE. NORTH WINDS AT 10 TO 15 MPH WILL RESULT IN WIND CHILL VALUES IN THE LOWER TO MID 30S IN THE NORTHWEST AND MID TO UPPER 30S IN THE SOUTH. ...RIP CURRENT IMPACT... INCREASING NORTH WINDS WILL PRODUCE A STRONGER THAN NORMAL SOUTHWARD FLOWING LONGSHORE CURRENT ALONG THE BEACHES THIS AFTERNOON. THIS CURRENT CAN PULL UNSUSPECTING PEOPLE STANDING ON THE SAND BAR INTO DEEPER WATER. CHECK WITH THE BEACH PATROL ABOUT OCEAN HAZARDS BEFORE ENTERING THE SURF. ...WIND AND SEA IMPACT... NORTH WINDS WILL INCREASE THROUGH TONIGHT SO VENTURING INTO THE OPEN ATLANTIC WILL BECOME HAZARDOUS FOR SMALL CRAFT. ...FIRE WEATHER IMPACT... DRY AIR BEING SWEPT INTO THE AREA THIS AFTERNOON BY GUSTY NORTH WINDS WILL POSE A CONTROL PROBLEM FOR ANY EXISTING OR NEW WILDFIRES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS WILL CONTINUE TO STAY STRONG ON TUESDAY WITH DRY AIR REMAINING IN PLACE OVER THE INTERIOR COUNTIES. THESE CONDITIONS WILL CONTINUE TO POSE A PROBLEM FOR NEW OR EXISTING WILDFIRES. A LONG PERIOD NORTHEAST SWELL WILL BEGIN TO IMPACT THE LOCAL ATLANTIC WATERS LATE TUESDAY...KEEPING SEAS NEAR OR ABOVE ADVISORY LEVELS FOR MUCH OF THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON. LASCODY/BRAGAW/WEITLICH
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 4:37 AM EDT | Fire Weather Watch | MLB | Lake, Orange, Osceola, Seminole, Volusia | 10 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.